MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 06/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2015, the patient was implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm.On (b)(6) 2018, the patient was presented to the er with a ruptured aaa.The physician was attempting to re-line the stent graft which had a type 3b endoleak when the patient's condition deteriorated and the physician felt it necessary to convert to an open repair and explant of the afx graft.The patient is in icu with poor prognosis.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned but two (2) photos were taken from the same angle giving on one view of the device.A large hole was present in the body of the graft.Based on information obtained within the photo, the cause of the hole cannot be determined.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of a rupture abdominal aortic aneurysm (aaa), a type 3b of the suprarenal cuff (breached), open repair and explant of the device.Device, user, procedure or anatomy relatedness and procedure related harms of this complaint could not be determined based on the information shared with endologix to review.The final patient status was reported to be in poor prognosis post the open repair procedure.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7717013
Report Number2031527-2018-00608
Device Sequence Number1315474
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)180408
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2018
Device Model NumberA28-28/C95-O20V
Device Lot Number1252432-013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2018
Supplement Date Received by Manufacturer06/24/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT # 1252304014; SUPRARENAL EXTENSION, LOT # 1252432-013
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR